High Wind, Livingston
- When
- June 10, 7:00 AM CST to 9:00 AM CST
- Where
- Livingston forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 40.892, -88.558 (the zone’s center; the record gives no point)
Winds gusting between 60 and 70 mph blew down trees and power lines in Pontiac and Fairbury across southern Livingston county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Winds gusting between 60 and 70 mph blew down trees and power lines in Pontiac and Fairbury across southern Livingston county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 10, 5:40 AM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 640 AM CDT TUE JUN 10 2003 AVIATION DISCUSSION FOR 12Z TAFS: TSTM COMPLEX MOVG TOWARD SRN IL WILL STAY S OF A BRL-SPI-HUF LN. THERFORE HAVE REMOVED MENTION OF THUNDER ACROSS TERMINALS UNTIL MID-LATE AFTN. MAINLY VFR CIGS EXPECTED AS ANVIL CANOPY ASSD WITH SRN IL TSTMS MOVES THRU THIS MRNG AND GRADUALLY THINS OUT BY AFTN. A FEW LGT SHWRS/SPRINKLES MAY OCCUR AS THIS MOVES ACROSS DURG THE MRNG HRS. WILL KEEP CHC MENTION OF TSTMS IN FOR LATE THIS AFTN-ERLY EVENING AS AIR MASS AHD OF COLD FRONT SHOULD BECOME RATHER UNSTABLE DURG THE AFTN WITH SFC TEMPS NR 80 AND DEW POINTS RISING INTO LO 60S. FRONT DUE TO ARRIVE ARND 00Z BRINGING AN END TO TSTM THREAT. WINDS WILL BE SIG TDY...MAINLY IN WARM SECTOR FROM LATE THIS MRNG INTO LATE AFTN. INITIALLY...WINDS WILL BE SLY IN 10-15 KT RANGE. AFT AREA OF DENSE MID LVL CLOUDINESS MOVES THRU/DSIPTS LATER THIS MRNG AND SFC HEATING BEGINS...WINDS TO BCM SWLY AND INCRS TO 15-20 KT RANGE WITH GUSTS ARND 25 KTS. AS FRONT MOVS THRU THIS EVENING...WINDS DMNSH TO ARND 10 KTS AND DIRECTION TRANSITIONS FROM WLY ERLY THIS EVE INTO N OR NNELY BY 06Z. MERZLOCK PUBLIC FORECAST DISCUSSION FOR AM GRIDS/ZONES COMPLEX FORECAST ON TAP AS LONGWAVE PATTERN CHANGE MEETS WITH MULTIPLE WEAK DISTURBANCES AND PLENTIFUL MOISTURE. IMPRESSIVE MCS EVENT ONGOING ATM OVER SOUTHERN IOWA AND NORTHERN MISSOURI...TRACKING SOUTHEAST. BLOB OF PRECIP NORTHEAST OF THERE MOVING GENERALLY EAST ACROSS THE MISSISSIPPI RIVER...BUT RUNNING INTO TROUBLE AS IT OUTSTRIPS ITS DYNAMIC SUPPORT. A FEW SHRA/TSRA POSSIBLE FROM THIS ACTIVITY THIS AM BEFORE IT DIES OUT...BUT MUCH BETTER CHANCE OF PRECIP THIS AFTERNOON. SHOWERS AND THUNDERSTORMS EXPECTED TO BREAK OUT THIS AFTERNOON IN GOOD COVERAGE. FORECAST SOUNDINGS PROJECT FAVORABLE INSTABILITY...ASSUMING THAT CONVECTION FURTHER SOUTH DOESNT AFFECT MOISTURE RETURN IN OUR AREA. CWFA A BIT BETWEEN BRANCHES OF SPLIT FLOW...AND TO THE EXTENT THE MODELS ARE HANDLING THIS ACTIVITY CORRECTLY...THEY ADVERTISE AN OFFSET BETWEEN THE TWO JETS...AND NOT PHASING THEM INTO A SINGLE COHERENT DYNAMIC SYSTEM. SPC SLIGHT RISK NOTED...YET DESPITE INSTABILITY THINK THAT DUE TO LESS THAN IDEAL DYNAMICS SEVERE THREAT PROBABLY OF THE MARGINAL VARIETY. REST OF THE FORECAST SEES COOLER TEMPERATURES WITH NE LOCAL FLOW WEDNESDAY...THEN GRADUAL WARMING INTO THE WEEKEND. GFS MODEL ADVERTISES SLOW MOVING H5 LOW AFFECTING THE AREA THROUGH THE WEEKEND...BUT CONFIDENCE AND TIMING OF THIS FEATURE IS SUSPECT...SO WILL LEAVE EXTENDED THE WAY IT IS FOR NOW. .CHI...NONE JHV
ILZ003>006-008-010>014-019-020>023-032-033-039-INZ001-002-010-011-019
-111130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
600 AM CDT MON JUN 9 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...NORTHWEST INDIANA...AND THE ADJACENT WATERS OF LAKE
MICHIGAN.
.DAY ONE... TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE WEATHER TODAY AND THIS EVENING
OVER THE OUTLOOK AREA.
LOW PRESSURE OVER SOUTHERN MINNESOTA WILL MOVE TO LAKE HURON BY LATE
TONIGHT. WARM...MOIST AIR WILL BE DRAWN NORTHWARD INTO THIS
SYSTEM...RESULTING IN THUNDERSTORM DEVELOPMENT OVER THE OUTLOOK AREA
UNTIL AFTER A FRONTAL PASSAGE OVERNIGHT.
A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL AS
THEY PASS. THE GREATEST THREAT FOR SEVERE WEATHER IS LATE THIS
AFTERNOON AND EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
THE NEXT CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA APPEARS TO
BE FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
&&
NWS CHICAGO WEBPAGE
HTTP://WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
OR HTTP://WEATHER.NOAA.GOV/CHICAGO (LOWER CASE)
JHVThe national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362971.